Arkansas, 2012

Wildfire in Arkansas, December 1 to 17, 2012

December 1 to 17, 2012 · NWS LZK · 1 event in 1 county or zone

6 miles south-southwest of Big Fork in Polk County soon after midnight on November 26th. It was controlled on December 17th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Raspberry Mountain Fire began in the Ouachita National Forest about 7.6 miles south-southwest of Big Fork in Polk County soon after midnight on November 26th. It was controlled on December 17th. Altogether, 873 acres burned.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 30, 11:47 PM CST, 13 minutes earlier.

Area forecast discussion, Nov 30, 11:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1147 PM CST FRI NOV 30 2012

.AVIATION...
EXPECT IFR CEILINGS TO FILL BACK IN OVERNIGHT...WITH PATCHY FOG BY
SUNRISE. THERE WILL BE SOME IMPROVING AFTER 18Z...BUT LOW CLOUDS
LIKELY TO RETURN OVER KHRO AND KBPK AT THE END OF THE PERIOD. WINDS
WILL PERSIST OUT OF THE SOUTH...BECOMING A BREEZY 10 TO 15 KTS BY
SATURDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 536 PM CST FRI NOV 30 2012/

AVIATION...
WITH THE EXCEPTION OF KHOT AND KADF...TERMINALS ARE EXPERIENCING VFR
CEILINGS/VISIBILITIES. THIS WILL BE SHORT LIVED...WITH MVFR/IFR
CONDITIONS EXPECTED TO RETURN WITH LOW CLOUDS REFORMING OVERNIGHT
AND SOME PATCHY FOG NEAR SUNRISE. SFC WINDS WILL CONTINUE OUT OF
THE SOUTH THROUGH THE PERIOD...BECOMING A BREEZY 10 TO 15 KTS BY
SATURDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 211 PM CST FRI NOV 30 2012/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE SONG REMAINS THE SAME. NEARLY ZONAL FLOW WILL BE PREVALENT
THROUGH THE SHORT TERM. THE AREA WILL BE BETWEEN DEVELOPING LOW
PRESSURE IN THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEAST CONUS.
THIS WILL KEEP DAYTIME WINDS ELEVATED...THOUGH SUSTAINED SPEEDS
SHOULD BE BELOW LAKE WIND ADVISORY CRITERIA.

MOISTURE WILL INCREASE AS WELL...WITH LOW CLOUDS DEVELOPING ONCE
AGAIN TONIGHT...AND LASTING INTO THE MORNING SATURDAY. DUE TO THE
SOUTHERLY WINDS OVER ARKANSAS...TEMPERATURES BOTH AT NIGHT AND IN
THE DAYTIME WILL REMAIN RATHER WARM...WITH LOWS MOSTLY IN THE 50S
AND HIGHS IN THE 70S.

IT IS QUITE POSSIBLE THAT SOME LOCATIONS WILL COME WITHIN FIVE TO
TEN DEGREES OF RECORD HIGHS SUNDAY...AND EVEN INTO THE LONG TERM ON
MONDAY.

LONG TERM...MONDAY THROUGH FRIDAY
MODELS CONT TO INDC THAT A PROGRESSIVE UPR FLOW PATTERN WL CONT ACRS
THE NATION AS WE HEAD THRU NEXT WEEK. ANOTHER IN THE SERIES OF UPR
TROFS WL AFFECT THE MID SOUTH MAINLY MON NGT AND TUE. AN ASSOCD
CDFNT IS FCST TO SWEEP THRU AR DURG THAT TIME...BRINGING WITH IT A
GOOD CHC OF RAINFALL.

A WEAK RDG OF HIGH PRES WL BRING DRIER AND COOLER CONDS TO AR AT
MIDWEEK...BUT THIS WL SHORT LIVED. YET ANOTHER UPR TROF WL FOLLOW
QUICKLY AND BRING ANOTHER ROUND OF RAINFALL TO THE MID SOUTH HEADING
INTO FRI.

UNSEASONABLY WARM TEMPS WL START OFF THE PD ON MON. READINGS WL COOL
OFF SOMEWHAT FOR THE REMAINDER OF THE WEEK...BUT RMN AT ABV NORMAL
LVLS AS AIRMASS ASSOCD WITH EARLY WEEK FROPA WL BE OF PACIFIC ORIGIN.

FIRE WEATHER...
PRESSURE GRADIENT WILL BE INCREASED WITH HIGH PRESSURE OVER THE
SOUTHEASTERN UNITED STATES...AND LOW PRESSURE DEVELOPING IN THE
PLAINS. THIS WILL ALLOW FOR ELEVATED WINDS SATURDAY THROUGH MONDAY...
HOWEVER AT THIS TIME...IT APPEARS SUSTAINED 20-FOOT SPEEDS SHOULD
REMAIN BELOW CRITICAL THRESHOLDS.

WITH INCREASING MOISTURE...AFTERNOON HUMIDITIES ARE EXPECTED TO
BOTTOM OUT ABOVE 50 PERCENT THROUGH MONDAY. A COLD FRONT WILL MOVE
THROUGH THE REGION LATE MONDAY NIGHT THROUGH LATE TUESDAY. THE
SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MOST OF THE STATE.
RAIN SHOULD END BY LATE TUESDAY NIGHT...WITH DRIER AIR MOVING IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  66  55  71 /  10  10  10  10
CAMDEN AR         52  75  59  73 /  10  10  10  10
HARRISON AR       50  69  56  72 /  10  10  10  10
HOT SPRINGS AR    52  69  58  72 /  10  10  10  10
LITTLE ROCK   AR  50  71  56  73 /  10  10  10  10
MONTICELLO AR     50  73  57  72 /  10  10  10  10
MOUNT IDA AR      52  69  59  72 /  10  10  10  10
MOUNTAIN HOME AR  49  68  55  73 /  10  10  10  10
NEWPORT AR        49  67  58  70 /  10  10  10  10
PINE BLUFF AR     49  71  57  73 /  10  10  10  10
RUSSELLVILLE AR   49  70  55  73 /  10  10  10  10
SEARCY AR         45  65  52  70 /  10  10  10  10
STUTTGART AR      49  69  57  71 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Nov 30, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI NOV 30 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL QUICKLY MOVE THROUGH ARKANSAS LATE MONDAY AND
TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Polk

When
December 1, 12:00 AM CST to December 17, 9:00 AM CST
Where
Polk forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416566.